July 20, 2008 at 11:29 pm #14375
See My other post for my input. He needs something to stop the sporadic spasms of the muscles.
Jeff G.July 20, 2008 at 8:46 pm #14374margaretParticipant
My father has had his third round of FOLFOX 6 plus Avastin, which has caused excruciating rectal/anus pain. A surgeon and GI said the surrounding skin is terribly raw from the evacuation of the chemo drugs and it has also caused a hemorrhoid flare-up. The GI and oncologist have prescribed and recommended 2 percent Lidocaine, Oxycodone, sitz baths, Preparation H, Metamucil or milk of magnesium depending on the stools, and Tucks, but these do little to alleviate the constant pain. Has anyone else encountered this side effect or have any solutions? Thanks very much.October 25, 2007 at 12:19 am #14373
Fran…. I had pain right side of stomach a while back. Had MRI and found tumor pressing on my spinal roots. Had 3-D conformal radiation and pain was completely gone within 4 days and has not returned. However if Colin has mets actually in his stomach lining, I would recommend what you are already doing, seeing your GP to try something else. Also, I take and soak in hot as I can stand bath tub. Another thing I used for temporary relief was solarcaine sunburn spray, especially right after a hot bath while skin pours are really opened up. Doesn’t last for long though, just enough to help get to sleep for a while. They have gel form of lanocaine as well. You can get this over the counter and I used as often as I needed to.
God Bless you Both,
Jeff G.October 24, 2007 at 11:05 pm #14372franMember
Dear Lisa Ann, thankyou for your suggestions, we are going to our GP today who is really trying to help Colin with this horrible disease, so will ask to try those meds, thanks FranOctober 24, 2007 at 9:02 am #14371lisa-annParticipant
My Dad has the same pain in his abdomen, and for 6 weeks nothing helped. He now has a Fentanyl Patch (Duragesic Patch), that has finally given him much relief. Most days he complains of no or little pain. He also has Oxycodone for breakthrough pain if needed.
Not sure if this will help, but it did for my Dad. I sure hope they get him something soon.
You and your Husband are in my thoughts as I know very well how frustrating this is for both of you.
LisaOctober 24, 2007 at 7:24 am #14370franMember
my husband is experiencing severe abdominal pain right and left side, finds some relief laying on his back. He cannot take morphine as the side affects are so bad. He is on slow release panadol but this isn’t touching it, any idea’s would be helpful, he is on no chemo or other treatment for CC, thanks Fran AustraliaMay 16, 2007 at 9:16 pm #14369ron-smithMember
I remember having to drink Fleet the day before having a colonoscopy last year. As it said on the instruction leaflet – do not stray far from a toilet once you start drinking. By the end of the day I was but a shadow of the man I used to be. This is definately one product that does what it says on the box!
All the best
RonMay 16, 2007 at 9:01 pm #14368
Jules, I understand about the gnawing pains. I had a complete bone scan about 5 weeks ago due to the fact I thought something was going on in my stomach and ribs. Sure enough mets to right side ribs. Am pressing on with same chemo treatment. But the constant gnawing pain was getting to be to much, so increased pain meds and like you said that increases constipation. Putting modesty aside usually everything get backed up start in the lower bowel/ rectum and of course continues to work it’s way upward until your all blocked up. So being a home care provider for a quad/cerebral palsy person, I remembered what I use to do for him. He had to take daily muscle relaxers because of his condition I had to monitor his bowel movement daily. If after day four no movement I would give him a liquid glycerin suppository and within 10 minutes walla! instant relief. Well pain meds do the same thing as muscle relaxers by slowing or I say put your bowel more so the rectum muscles to sleep. To put and end to a long story; I was at day four and I had been eating like a pig for days. Was having adominal pressure and pain. Took a little trip to Wally Mart and got some “Fleet” Liquid Glycerin Suppositories. Come in a little green box of 4 each. They are designed for rectal application. Once inserted squeeze little plastic bulb. Pre-measured liquid go up and Walla! within 6 minutes magic was happening. How do I spell relief “Fleet”. No cramping ,pain, nor continuos running all clear in one go. I slept quite well that night unbloated and still took pain meds. Iv’e witnessed an individual with impacted bowel and it was not very pleasant. Pain, fever over 106 degrees from infection cause by backed up bile. Anyhow, I would highly recommend Fleet or similar brand . Not expensive less than $ 5.00 for box of 4. Disclaimer… I am not a doctor you should consult with your doctor before using or at least read the instruction on the box. Bottom line is constipation and backed up bowel can be relieved within minutes. Sorry for rambling again.
Bless You All!
Jeff G.April 23, 2007 at 1:51 am #14367jberg597Member
My husband has complained about that “gnawing pain” for months. He has repeatedly asked if it could be the cancer. He was told that the pain was probably related from the surgery of his resection 18 months ago and also constipation. Unfortunately, lastest scans do in fact revel the spreading of his cancer to the abdominal walls. Within a period of one month he has been hospitalized 3 times for abdominal obstruction, severe vomiting, and dehydration. With each hospital visit, he had relief from the pain. Constipation is a major contributor to the pain he suffered and pain medicine appears to be a major contributor to constipation. As of this week, he has decided he wants to stay home and we have begun hospice. Talking to your dad’s oncologist is a good idea but so is your advice in keeping his bowels regular.
JoyceApril 22, 2007 at 7:14 pm #14366julesParticipant
The pain you describe when sitting is something that my Dad has been complaining of for a while now (we have put it down to the abdominal hernia that he has following surgery). He says that the pain is in his abdominal area and is a ‘gnawing’ pain. Understandably my Dad is concerned that this is could be related to the cancer. although I have noticed that he gets instant relief when he opens his bowels and I have encouraged him to take regular movicol. My Dad is going to speak to his oncologist about this next week and I hope we can get some answers as it is unbearable to see him in pain. If anybody else has anything to add on this topic I would appreciate any advice..
– JulesApril 22, 2007 at 12:52 pm #14365ukmemberMember
No, my husband didn’t have much abdominal pain, the discomfort came from the fact he had no cushioning on his buttocks. He was weak but well enough to be up and about so being unable to sit comfortably was a real issue.
I wish you and your mother all the best and I am sorry I couldn’t be more helpful.
Patricia.April 21, 2007 at 4:42 am #14364carrieParticipant
Thank you Patricia. Your posts are very helpful for me.
Does your husband experience discomfort in the liver or whole front intestinal area when he sits? That’s what bothers my mother. So she lays down most of the time now. I haven’t heard anyone else talk about this so I thought I’d ask you or anyone else who happens upon this.July 6, 2006 at 9:21 am #174ukmemberMember
As many of you know my husband had very severe weight loss. One of the consequences of this was that he had no fat on his buttocks and thighs. He was literally skin and bone. When he sat down, because he had no cushioning he was very uncomfortable. His coccyx (‘tail bone’ at the base of his spine) had no protection and just to sit for a short time was difficult and painful. Ordinary cushions, rings etc didn’t help.
I found a shop that sells support for the back and found a firm cushion with a hole where the coccyx is and it was fantastic. We could go out to eat, to the cineams and even just sitting watching television became possible again.
I’m posting this to help anyone dealing with the same problem as we were looking for a solution for ages and only found this by accident.
- You must be logged in to reply to this topic.